A member asked:
Disclaimer

i took 25 grams of sertraline and 20 grams of paxel then took some off brand nyquil that contains dm, should i be worried?

3 doctor answers
Dr. William Haehl
45 years experience Family Medicine
Doubtful: You will probably not have any problems except for increased drowsiness more from the NyQuil. But in general do not mix drugs like those. Sertaline and Paxil (paroxetine) are very similar drugs so I'm not sure why you would be on both of those. Talk to your doctor.
Answered on Mar 15, 2016
1
1 thank
Dr. Edward Kuhnley
44 years experience Child Psychiatry
Some Nyquil preps: contain Dextromethorphan cough suppressant which interacts with sertraline and paxil (paroxetine) (which are serotonin antidepressants - only one of them is necessary at a time). It increases risk of a rare but serious condition called serotonin syndrome (http://www.mayoclinic.org/diseases-conditions/serotonin-syndrome/basics/symptoms/con-20028946). Consult your prescriber to clarify TX. Best regards.
Answered on Apr 20, 2016
Dr. Jovita Anyanwu
29 years experience Internal Medicine
Do you: Mean milligrams? If you took 20grams you should call 911.
Answered on Mar 7, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 26-year-old female asked:
Dr. Donald Colantino
60 years experience Internal Medicine
Not recommended: There should be no need to take both of those medications simultaneously as their effects will become additive. Stick with one of these and follow dir ... Read More
A member asked:
Dr. Clarence Grim
56 years experience Endocrinology
Sertraline: Please go to drugs.com and read reasons to take this dangerous drug to be certain you have good reason. Discuss with your Dr. Are you also taking an A ... Read More
A female asked:
Dr. Al Hegab
Dr. Al Hegab answered
39 years experience Allergy and Immunology
No you shouldn't be: nervous, just don't take any extra Robitussin DM, the problem is with the DM part which interacts with Sertraline. The Dextromethorphan (DM), will be ... Read More
A female asked:
Dr. Shivinder Deol
45 years experience Anti-Aging Medicine
No: Try melatonin and magnesium instead.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month